Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 179, NWS Mobile, AL

June 25, 2008Perry County, Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at Jun 25, 2008, 1:24 PM CDT for Perry County, Mississippi. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2008, 1:24 PM CDT (18:24 UTC)
Expired
Jun 25, 2008, 1:48 PM CDT
In force
24 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

County Perry County, MS

The radar

The Mobile radar (KMOB), 94 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 6.4 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2008-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3341 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2008-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3341 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
688 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 251824
SVRMOB
MSC111-251915-
/O.NEW.KMOB.SV.W.0179.080625T1824Z-080625T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
124 PM CDT WED JUN 25 2008

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN PERRY COUNTY IN SOUTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITY OF NEW AUGUSTA...

* UNTIL 215 PM CDT

* AT 123 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS OVER 60 MPH.  THIS STORM WAS NEAR JANICE...OR ABOUT
  11 MILES NORTH OF WIGGINS...MOVING NORTHWEST AT 16 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  8 MILES SOUTHWEST OF NEW AUGUSTA BY 200 PM CDT...
  BELLEVILLE AND MAHNED BY 210 PM CDT...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

LAT...LON 3128 8914 3133 8896 3097 8894 3094 8913
      3095 8914 3100 8914 3101 8915
TIME...MOT...LOC 1824Z 154DEG 14KT 3101 8908

$$
1 follow-up statement
000 
WWUS54 KMOB 251848
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
147 PM CDT WED JUN 25 2008

MSC111-251857-
/O.CAN.KMOB.SV.W.0179.000000T0000Z-080625T1915Z/
PERRY MS-
147 PM CDT WED JUN 25 2008

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PERRY COUNTY IS
CANCELLED...

THE THUNDERSTORM OVER PERRY COUNTY HAS WEAKENED AS IT MOVED NORTH. 
LIGHT TO MODERATE RAIN AND ISOLATED THUNDER WILL CONTINUE TO DRIFT 
NORTH ACROSS THE COUNTY.

LAT...LON 3128 8914 3133 8896 3097 8894 3094 8913
      3095 8914 3100 8914 3101 8915
TIME...MOT...LOC 1847Z 154DEG 14KT 3109 8913

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 4:15 AM CDT, 9 hours 9 minutes earlier.

Area forecast discussion, Jun 25, 4:15 AM CDT, 9 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
415 AM CDT WED JUN 25 2008

.SHORT TERM TODAY AND TONIGHT...DEEP LAYER RIDGING OVER THE
AREA WEAKENS SLIGHTLY THROUGH TONIGHT AS A SHORTWAVE OVER THE
EASTERN AND SOUTHERN PLAINS MOVES SLOWLY EASTWARD.  WENT GENERALLY
WITH MAV TEMPS TODAY EXCEPT FOR SLIGHTLY WARMER OVER EASTERN
SECTIONS WHICH WILL BE UNDER THE INFLUENCE OF THE STRONGER PORTION
OF THE DEEP LAYER RIDGING.  THE WATER VAPOR LOOP SHOWS A SERIES OF
SHORTWAVES ADVANCING EASTWARD ACROSS THE NORTHWESTERN GULF STATES.
MODEL SOUNDINGS DEPICT A MORE FAVORABLE CONVECTIVE ENVIRONMENT WITH
A BETTER SUPPLY OF 850-700 MB MOISTURE AND GOES SOUNDER IMAGERY
SHOWS AROUND 1.8 INCHES OF PRECIPITABLE WATER OVER THE WESTERN
PORTION OF THE FORECAST AREA AND AS LOW AS 1.3 INCHES OVER THE
EASTERN PORTION.  MUCH LIKE YESTERDAY...CONVECTION WILL BE FAVORED
SLIGHTLY INLAND WHERE THE SEA BREEZE WILL HAVE ADVANCED. TEMPERATURES
WARM TO THE CONVECTIVE TEMPERATURE WITH MORE COVERAGE OVER THE
WESTERN PORTIONS WHERE BETTER 850-700 MB MOISTURE WILL BE PRESENT.

THE WET MICROBURST RISK FOR TODAY IS LOW END MODERATE. /29

.LONG TERM THURSDAY THROUGH TUESDAY...MID TO UPPER LEVEL SHEAR
AXIS/WEAK TROF FROM THE TENNESSEE RIVER VALLEY BACK INTO
EAST/COASTAL TEXAS...EASES EASTWARD AND IS FORECAST TO BE IN PLACE
OVER THE SOUTHERN STATES DURING MOST OF THE MEDIUM RANGE. THE WEAK
MID LEVEL SYNOPTIC TROF COUPLED WITH ABUNDANT DEEP LAYER MOISTURE
(PRECIPITABLE WATERS=> 1.8 TO 2 INCHES)...WEAK MESOSCALE BOUNDARIES
IN THE LOW LEVEL SOUTHERLY FLOW AND DAYTIME DESTABILIZATION...RESULTS
IN AN ENVIRONMENT SUPPORTIVE OF THUNDERSTORMS. SEE NO REASON TO
DEVIATE FROM THE EXTENDED RANGE MOS FOR THE OFFICIAL PRECIPITATION
PROBABILITIES...WHICH TURN OUT TO BE SLIGHTLY ABOVE CLIMO. RAINFALL
EFFICIENCY WILL BE EXCELLENT FOR LOCALLY HEAVY RAINS IN THUNDERSTORMS.
DAYTIME TEMPERATURES INTO THE WEEKEND (MID/UPPER 80S MOST LOCALES)
LOOK TO BE KEPT IN CHECK DUE TO LOWER HEIGHTS ALOFT...DEEPER
MOISTURE...CLOUDS AND THUNDERSTORMS. NIGHTTIME LOWS ON THE MUGGY
SIDE. /10

&&

.MARINE...BENIGN CONDITIONS CONTINUE FOR THE MARINE AREA AS A
SURFACE RIDGE REMAINS OVER THE NORTHERN GULF...SHIFTING SLIGHTLY
MORE OFFSHORE THIS WEEKEND.  LIGHT ONSHORE WINDS CONTINUE WITH A
TREND OF SLIGHTLY INCREASING SEAS LATER IN THE WEEK. /29

&&

.FIRE WEATHER...HUMIDITY LEVELS ON AN UPWARD TREND OVER THE NEXT
COUPLE DAYS...AND BEYOND. THUS...NO HEADLINES. /10

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      92  72  89  71 /  30  20  40  30
PENSACOLA   92  75  88  73 /  20  20  30  30
DESTIN      89  76  87  75 /  20  20  30  20
EVERGREEN   93  69  88  69 /  30  20  50  30
WAYNESBORO  93  68  87  69 /  30  30  60  30
CAMDEN      94  68  89  69 /  20  20  50  30

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 25, 5:25 AM CDT, 7 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
525 AM CDT WED JUN 25 2008

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-251200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
525 AM CDT WED JUN 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MISSISSIPPI...SOUTH ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND
THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS MUCH OF THE AREA THIS
AFTERNOON.  A FEW OF THE STORMS MAY PRODUCE GUSTY WINDS AND SMALL
HAIL...BUT SEVERE THUNDERSTORM DEVELOPMENT IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS WILL DEVELOP EACH DAY THROUGH TUESDAY...BUT SEVERE
THUNDERSTORM DEVELOPMENT IS NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT FOR SEVERE
WEATHER OPERATIONS SHOULD NOT BE REQUIRED THROUGH TONIGHT.

Nearby

Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.